MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 12.0 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to the patient complaining of halos, glare, and problems driving at night.The lens was replaced with a z9002 12.5 diopter iol.Reportedly, the patient is doing fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 10/23/2017.Device returned to manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6953435
Report Number9614546-2017-00983
Device Sequence Number13579521
Product Code MFK
UDI-Device Identifier05050474559929
UDI-Public(01)05050474559929(17)200315
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/15/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer11/13/2017
12/26/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date12/11/2017
12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;